Ask a doctor

Dysport Headache - How Long Will It Last?

I had Dysport in my forehead and around my eyes 5 days ago. I have felt terrible ever since. I feel really really weak in my head and have a constant headache. How long will this feeling last? It looks good but when I raise my eyebrows it feels really really tight. I am really scared about how it has made me feel and hope that I am not going to feel like this for long.

Doctor Answers (8)

Headaches after Dysport or Botox spontaneously resolve in a few days to a week.

+2

It is not uncommon to get a headache after injection of botox/ dysport and fortunately they go away in a few days to a week without any treatment. Taking advil helps them go away faster.  Sincerely,

David Hansen,MD


Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 24 reviews

Dysport and headaches

+2

It can be super disappointing to get a headache after a cosmetic procedure that is supposed to make you feel better. Usually temporary, it may be the result of your muscles adjusting to the new movement patterns that are from relaxing certain muscles. Hang in there, it should get better over the next few days and the muscle figurehead over the next few weeks.

Michael Eidelman, MD
Manhattan Dermatologist
5.0 out of 5 stars 2 reviews

Dysport and headaches

+1

Just like with Botox, there may be a risk of developing a headache with Dysport as well.  Fortunately, the headache should improve and resolve shortly.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

You might also like...

It sounds like you are having a feeling of lack of movement of the forehead

+1

It sounds like you are having a feeling of lack of movement of the forehead and this will resolve within a month.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

While Botulinum toxins can often alleviate headaches, they may also cause them.

+1

These headaches do not usually last for more than a few days, and respond well to Advil or Motrin. Also, temporal and jaw massages can help as well as the acupuncture technique of pressing hard on the area between the thumb and forefinger (the "snuff box") and holding it for a minute or two. It worked for me!

Diane Orlinsky, MD
Towson Dermatologic Surgeon

Dysport headaches

+1

You are not alone. I have had a few patients complain of headaches with Dysport injections. They are usually self limited and do not cause any long term consequences.  The patients usually end up going back to Botox. So try using Botox next time and see what happens.

Anthony Dardano, DO
Boca Raton Plastic Surgeon
5.0 out of 5 stars 3 reviews

Headache after Dysport or Botox

+1

It is common to experience a headache after or Dysport injections. This occurs in about 25% of people and lasts a few hours. What you are describing sounds like something slightly different. It is likely that your muscles are paralyzed, yet you are subconsiously trying to contract those muscles....and because they do not work, you are feeling pain like a tension headache. This is not uncommon and goes away in about a week after your body adjusts to this.  Your nerves are like an electrical wire, and the elctricity (nerve impulse) still works after Botox or Dysport, but the light does not goe on (the muscle does not move).

Matthew Schulman, MD
New York Plastic Surgeon
5.0 out of 5 stars 169 reviews

Headache from Dysport

+1

I recommend taking a lot of Advil and waiting for things to pass. Fortunately, headaches due to Dysport and Botox are temporary so you are likely to be feeling better in the next few days.  Next time, request a lower dose for your treatment. You may also want to try Botox next time.  I have had patients who experience headaches with one product and not with the other.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.